Alert archive / Alabama / Winter Storm Warnings in 2008
Winter Storm Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this winter storm warning at Dec 11, 2008, 12:31 PM CST for Lamar County, Marion County, Winston County, Alabama. It was in force for 7 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 11, 2008, 12:31 PM CST (18:31 UTC)
- Expired
- Dec 11, 2008, 7:23 PM CST
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
Counties Lamar County, AL, Marion County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 52 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 2:49 PM CST | SNOW 0 | 2 E Hamilton, AL | RAIN CHANGING OVER TO SNOW AT HAMILTON AND HACKLEBURG. |
| Dec 11, 2:49 PM CST | SNOW 0 | Sulligent, AL | RAIN CHANGING OVER TO SNOW AT SULLIGENT. |
| Dec 11, 3:53 PM CST | SNOW 0 | Hackleburg, AL | TWO INCHES OF SNOW ON THE GROUND IN THE HACKLEBURG AREA. |
| Dec 11, 3:53 PM CST | SNOW 2 | Hackleburg, AL | TWO INCHES OF SNOW ON GROUND IN THE HACKLEBURG AREA. |
| Dec 11, 4:49 PM CST | SLEET 0 | Hackleburg, AL | MULTIPLE WREEKS IN THE HACKLEBURG AREA DUE TO ICING CONDITIONS ON THE AREA ROADWAYS. |
| Dec 11, 5:07 PM CST | SNOW 0 | Vernon, AL | RAIN/SNOW MIX REPORTED IN VERNON PRESENTLY. |
| Dec 11, 6:10 PM CST | SNOW 4 | Hackleburg, AL | 2.5 TO 4 INCHES OF SNOW WAS REPORTED ACROSS THE HACKLEBURG AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 420 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KBMX 111831 WSWBMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1231 PM CST THU DEC 11 2008 ...SNOW POSSIBLE THURSDAY AFTERNOON AND EVENING... .A STRENGTHENING STORM SYSTEM WILL MOVE NORTHEAST ACROSS SOUTH CENTRAL ALABAMA ON THURSDAY...BRINGING WITH IT A COMPLEX THREAT OF WINTER WEATHER. ASSOCIATED RAINS...OVER NORTHWEST ALABAMA ON THURSDAY...ARE EXPECTED TO CHANGE OVER TO SNOW DURING THE LATER AFTERNOON HOURS...AND EXTEND INTO NORTH CENTRAL AND NORTHEASTERN PORTIONS OF CENTRAL ALABAMA IN THE EARLY EVENING. THERE APPEARS TO BE A WINDOW...BETWEEN 2 PM AND 9 PM...WHEN A BAND OF LOCALLY HEAVY SNOW MAY DEVELOP OVER EXTREME NORTHWEST ALABAMA. ALTHOUGH THE GROUND WILL BE WET...AND REMAIN RELATIVELY WARM...THE RATE OF SNOWFALL MAY BE SUFFICIENT TO OVERCOME THOSE LIMITING FACTORS AND LEAD TO FAIRLY RAPID ACCUMULATION IN THE HEAVIEST SNOW BANDS. AT THIS TIME...THE MAIN CONCERNS FOR TRAVEL WILL BE LIMITED VISIBILITY... AND WET ROADS. PLEASE URGE ANYONE THAT MUST DRIVE IN ANY SNOWFALL THIS AFTERNOON TO NOT PANIC...AND DRIVE WITH EXTREME CAUTION. ALZ011-012-014-120300- /O.UPG.KBMX.WW.Y.0004.000000T0000Z-081212T0300Z/ /O.NEW.KBMX.WS.W.0001.081211T1831Z-081212T0300Z/ MARION-LAMAR-WINSTON- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... DOUBLE SPRINGS 1231 PM CST THU DEC 11 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A BAND OF HEAVY SNOW IS EXPECTED TO DEVELOP OVER WESTERN ALABAMA ON THURSDAY AFTERNOON. THE PRECIPITATION IS EXPECTED TO REMAIN AS ALL RAIN THURSDAY MORNING INTO THE EARLY AFTERNOON HOURS. AS THE RAIN SWITCHES OVER TO SNOW BETWEEN 2 PM AND 4 PM...THE SNOW COULD BECOME HEAVY AT TIMES. CONSEQUENTLY...SNOW ACCUMULATIONS BETWEEN 2 AND 4 INCHES ARE POSSIBLE. IN ADDITION TO THE POSSIBILITY OF SNOW...WINDS OF 15 TO 25 MPH ARE EXPECTED. THIS COMBINATION COULD QUICKLY LEAD TO LOW VISIBILITIES AND POOR DRIVING CONDITIONS THURSDAY AFTERNOON. THE SNOW IS EXPECTED TO END QUICKLY ON THURSDAY EVENING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ ALZ017-018-020-024-026-120300- /O.EXT.KBMX.WW.Y.0004.081211T2200Z-081212T0500Z/ BLOUNT-ETOWAH-CHEROKEE-JEFFERSON-ST. CLAIR- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...CENTRE... BIRMINGHAM...HOOVER...PELL CITY...MOODY 1231 PM CST THU DEC 11 2008 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM CST THIS EVENING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM CST THIS EVENING. A BAND OF SNOW IS EXPECTED TO DEVELOP OVER WESTERN ALABAMA THURSDAY AFTERNOON...AND SPREAD INTO NORTHERN PORTIONS OF CENTRAL ALABAMA DURING THE LATE AFTERNOON AND EARLY EVENING. THE PRECIPITATION IS EXPECTED TO REMAIN AS ALL RAIN THROUGH THURSDAY MORNING INTO THE EARLY AFTERNOON HOURS. AS THE RAIN SWITCHES OVER TO SNOW AFTER 6 PM...THE SNOW MAY BECOME HEAVY AT TIMES. CONSEQUENTLY...SNOW ACCUMULATIONS OF UP TO 1 INCH ARE POSSIBLE EVEN WITH SURFACE TEMPERATURES REMAINING ABOVE FREEZING...MAINLY ON GRASSY AND ELEVATED SURFACES. IN ADDITION TO THE POSSIBILITY OF SNOW...WINDS OF 15 TO 25 MPH ARE EXPECTED. THIS COMBINATION COULD QUICKLY LEAD TO LOW VISIBILITIES AND POOR DRIVING CONDITIONS THURSDAY AFTERNOON. THE SNOW IS EXPECTED TO END QUICKLY ON THURSDAY EVENING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ALZ013-015-022-023-030-031-120300- /O.CON.KBMX.WW.Y.0004.000000T0000Z-081212T0300Z/ FAYETTE-WALKER-PICKENS-TUSCALOOSA-SUMTER-GREENE- INCLUDING THE CITIES OF...FAYETTE...JASPER...CARROLLTON... TUSCALOOSA...LIVINGSTON...EUTAW 1231 PM CST THU DEC 11 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. A BAND OF SNOW IS EXPECTED TO DEVELOP OVER WESTERN ALABAMA THURSDAY AFTERNOON. THE PRECIPITATION IS EXPECTED TO REMAIN AS ALL RAIN THURSDAY MORNING INTO THE EARLY AFTERNOON HOURS. AS THE RAIN SWITCHES OVER TO SNOW BETWEEN 2 PM AND 4 PM...THE SNOW COULD BECOME HEAVY AT TIMES. CONSEQUENTLY...SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE POSSIBLE EVEN WITH SURFACE TEMPERATURES REMAINING ABOVE FREEZING. IN ADDITION TO THE POSSIBILITY OF SNOW...WINDS OF 15 TO 25 MPH ARE EXPECTED. THIS COMBINATION COULD QUICKLY LEAD TO LOW VISIBILITIES AND POOR DRIVING CONDITIONS THURSDAY AFTERNOON. THE SNOW IS EXPECTED TO END QUICKLY BY EARLY THURSDAY EVENING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
1 follow-up statement
000 WWUS44 KBMX 120123 WSWBMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 723 PM CST THU DEC 11 2008 ...SNOW POSSIBLE FOR ONLY A FEW MORE HOURS THIS EVENING NORTHWEST... .A VIGOROUS UPPER LEVEL STORM SYSTEM WILL CONTINUE TO LIFT NORTHEAST AND AWAY FROM CENTRAL ALABAMA. THE AREA OF RAIN AND SNOW WILL GRADUALLY SHRINK OVER THE NEXT FEW HOURS...UT SOME LIGHT ACCUMULATIONS MAY OCCUR IN ISOLATED SPOTS. ALZ011-012-014-120300- /O.CAN.KBMX.WS.W.0001.000000T0000Z-081212T0300Z/ /O.EXA.KBMX.WW.Y.0004.000000T0000Z-081212T0300Z/ MARION-LAMAR-WINSTON- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... DOUBLE SPRINGS 723 PM CST THU DEC 11 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELED. A BAND OF RAIN AND SNOW WILL CONTINUE ACROSS THE AREA THROUGH 9 PM. ADDITIONAL SNOW ACCUMULATION UP TO ONE MAY OCCUR...BUT WILL GENERALLY BE CONFINED TO GRASSY AND ELEVATED SURFACES. SURFACE TEMPERATURES WILL GENERALLY REMAIN ABOVE FREEZING...EXCEPT FOR A FEW ISOLATED SPOTS. THEREFORE...ROADWAYS MAY HAVE PATCHY SLICK SPOTS BUT OVERALL FREEZING OF THE ROADWAY IS NOT EXPECTED. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ALZ022-023-030-031-120230- /O.CAN.KBMX.WW.Y.0004.000000T0000Z-081212T0300Z/ PICKENS-TUSCALOOSA-SUMTER-GREENE- INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...LIVINGSTON... EUTAW 723 PM CST THU DEC 11 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELED THE WINTER WEATHER ADVISORY. ALTHOUGH SOME PATCHY LIGHT RAIN MAY MIX WITH SOME SNOW...LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED. $$ ALZ017-018-020-024-026-120230- /O.CAN.KBMX.WW.Y.0004.000000T0000Z-081212T0500Z/ BLOUNT-ETOWAH-CHEROKEE-JEFFERSON-ST. CLAIR- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...CENTRE... BIRMINGHAM...HOOVER...PELL CITY...MOODY 723 PM CST THU DEC 11 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELED THE WINTER WEATHER ADVISORY. ALTHOUGH SOME PATCHY LIGHT RAIN MAY MIX WITH SOME SNOW...LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED. $$ ALZ013-015-120300- /O.CON.KBMX.WW.Y.0004.000000T0000Z-081212T0300Z/ FAYETTE-WALKER- INCLUDING THE CITIES OF...FAYETTE...JASPER 723 PM CST THU DEC 11 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... AREAS OF SNOW...MIXED WITH RAIN...MAY CONTINUE ACROSS THE AREA THROUGH 9 PM. ADDITIONAL SNOW ACCUMULATION TO AROUND 1 INCH ARE POSSIBLE...BUT MOST AREAS WILL EXPERIENCE SURFACE TEMPERATURES ABOVE FREEZING. THEREFORE ...WIDESPREAD ROADWAY PROBLEMS ARE NOT ANTICIPATED. BUT BE AWARE...THAT A FEW SLICK SPOTS MAY BE ENCOUNTERED...SO EXERCISE EXTRA CAUTION IF TRAVELING THIS EVENING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this winter storm warning went out at Dec 11, 11:46 AM CST, 45 minutes earlier.
Area forecast discussion, Dec 11, 11:46 AM CST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1146 AM CST THU DEC 11 2008 .UPDATE...UPDATED FOR MORNING WEATHER. && .DISCUSSION... AT THE MOMENT...CONTINUING TO WATCH THE BAND OF HEAVIER SNOW FORMULATE AND ROTATE ACROSS CENTRAL MS. MOST OF THE REFLECTIVITIES HAVE TURNED TO ALL SNOW AT THIS POINT BASED ON LIMITED OBSERVATIONS AND GREAT SPOTTER REPORTING. THANKS TO JAN FOR THEIR REPORTS IT APPEARS THAT THE PATTERN IS SET AND THE TRACK OF THE UPPER LEVEL LOW WILL HOLD THE KEY TO THE SNOW POTENTIAL FOR LATER TODAY. MOST OF THE NUMERICAL GUIDANCE IS KEEPING THE TRACK WITHIN 50 TO 100 MILES OF EACH OTHER...HOWEVER...THE FURTHER SOUTH THE TRACK IS...THE BETTER THE POTENTIAL TO SEE SOME OF THE HEAVIER BANDING ACROSS THE NORTHWESTERN CWA. IN EVALUATING THE UPDATING MESOSCALE MODELS...CURRENT THINKING IS THAT THE BULK OF THE ACTION WILL REMAIN OFF TO OUR NORTHWEST. SNOW ACCUMULATIONS WILL BE GREATEST IN THE EXTREME NORTHWESTERN CWA AND QUICKLY TAPER OFF AS YOU GO SOUTHEAST. IT MAY BE NECESSARY TO UPGRADE SOME OF THE ADVISORIES TO WARNINGS A LITTLE LATER THIS AFTERNOON. MOST OF THE NEWER RUNS...INCLUDING THE RUC13 ARE BRINGING THE UPPER LOW ON A MORE NORTHERN TRACK...WHICH IF CORRECT...WILL INFLUENCE SNOW AMOUNTS ALONG THE I20 CORRIDOR...TO LESS THAN ANTICIPATED. HOWEVER...IT DOES BRING HEAVIER AMOUNTS TO THE EXTREME NORTHWEST...ABOVE 2 INCHES OR INTO WARNING CRITERIA. WE WILL HOPE TO GET A BETTER RUN WITH THE 18Z NAM AS SEVERAL UPPER AIR SOUNDINGS WILL BE INCLUDED WITH THAT RUN. WE WILL CONTINUE TO MONITOR THE NEWER RUNS AND ADJUST THE FORECAST AS WELL AS THE WINTER STORM ADVISORY AND WARNINGS THROUGHOUT THE AFTERNOON. PRIMARY FOCUS WILL BE ON THE NAM12 18Z AS WELL AS THE UPDATING RUC RUNS TO LOOK AT THE UPPER LOW TRACK. OBVIOUSLY WE WILL ALSO CONTINUE TO MONITOR THE INCREDIBLE TOTALS BEING REPORTED UPSTREAM...AS WELL THE RADAR TRENDS. STANDBY FOR FORECAST UPDATES... 17/KLAWS && .AVIATION...18Z TAF DISCUSSION. MAIN FOCUS REMAINS ON THE SNOW IMPACT ACROSS CENTRAL ALABAMAS TAF SITES. CURRENT THINKING IS THAT ONLY BHM...EET AND TCL WILL SEE SEVERAL HOURS OF SNOW STARTING AS EARLY AS 23Z AND CONTINUE AS LATE AS 06Z. BASED ON THE CURRENT TRENDS AND LATEST COMPUTER MODEL DATA...IT LOOKS LIKE THE HEAVIEST SNOW WILL REMAIN TO THE WEST OF THESE SITES. SNOW WILL BE LIGHT IN INTENSITY AND SHOULD ONLY AMOUNT TO LESS THAN HALF AN INCH. HAVING SAID THAT...WE ARE STILL EXPECTING LOW CEILINGS ACROSS ALL SITES MAINLY IN THE IFR RANGE. SKIES WILL BE RAPIDLY CLEARING FROM WEST TO EAST AFTER 06Z. THIS IS STILL A DEVELOPING SITUATION WITH RAPIDLY CHANGING CONDITIONS. THE FORECAST WILL BE QUICKLY UPDATED IF CHANGES ARE NEEDED. IF NEEDED...AN INTERMEDIATE DISCUSSION WILL BE ISSUED AT 21Z. 10/ARM && .BMX WATCHES/WARNINGS/ADVISORIES... A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 PM THURSDAY FOR THE FOLLOWING COUNTIES: LAMAR...MARION...FAYETTE...WINSTON...WALKER...JEFFERSON...SHELBY...CH ILTON AUTAUGA...LOWNDES...MONTGOMERY...PIKE...BLOUNT...ST CLAIR...TALLADEGA... COOSA...ELMORE...BARBOUR...BULLOCK...RUSSELL...MACON...LEE...TALLAPOO SA...CHAMBERS...CLAY...RANDOLPH...CALHOUN...CLEBURNE...ETOWAH AND CHEROKEE. A LAKE WIND ADVISORY IS IN EFFECT THROUGH 6 PM FOR ALL OF CENTRAL ALABAMA. A WINTER STORM ADVISORY IS IN EFFECT FROM NOON UNTIL 9 THURSDAY FOR THE FOLLOWING COUNTIES: SUMTER...GREEN...PICKENS...TUSCALOOSA...LAMAR...FAYETTE...MARION...WI NSTON...AND WALKER. A WINTER STORM ADVISORY IS IN EFFECT FROM 4 PM UNTIL 9 THURSDAY FOR THE FOLLOWING COUNTIES: JEFFERSON...BLOUNT...ST CLAIR...ETOWAH AND CHEROKEE. &&
Hazardous weather outlook, Dec 11, 8:14 AM CST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 814 AM CST THU DEC 11 2008 ALZ011>015-017>050-121414- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 814 AM CST THU DEC 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. A DYNAMIC UPPER LEVEL LOW OVER THE NORTHERN GULF OF MEXICO WILL TRACK ACROSS CENTRAL ALABAMA OVER THE NEXT 24 HOURS RESULTING IN MULTIPLE IMPACTS ACROSS THE AREA. A LAKE WIND ADVISORY AND A FLASH FLOOD WATCH ARE IN EFFECT THROUGH 6 PM. WINDS MAY GUST IN EXCESS OF 25 MPH WITH UP TO THREE INCHES OF RAINFALL. ADDITIONALLY...A WINTER WEATHER ADVISORY IS IN EFFECT GENERALLY ALONG AND NORTH OF A LINE FROM ARLEY TO TUSCALOOSA TO LIVINGSTON FROM NOON TO 9 PM AND FOR AREAS NORTH OF A LINE FROM OAK GROVE TO PELL CITY TO CENTRE FROM 4 PM THROUGH 9 PM. ACCUMULATIONS COULD BE UP TO TWO INCHES. SEE SPECIFIC PRODUCTS ISSUED BY THE BIRMINGHAM OFFICE FOR ADDITIONAL DETAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LOCAL ACTIVATION OF EMERGENCY MANAGEMENT MAY BE NEEDED IN THE NORTHWEST COUNTIES THURSDAY...DUE TO THE WINTER WEATHER THREAT. 61
In the hours before
Special weather statement, Dec 11, 7:18 AM CST, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 718 AM CST THU DEC 11 2008 ALZ026>029-036>038-047-048-111415- CHAMBERS-CLAY-COOSA-LEE-RANDOLPH-RUSSELL-ST. CLAIR-TALLADEGA-TALLAPOOSA- 718 AM CST THU DEC 11 2008 ...SIGNIFICANT WEATHER ALERT FOR CHAMBERS...CLAY...COOSA...LEE... RANDOLPH...RUSSELL...ST. CLAIR...TALLADEGA AND TALLAPOOSA COUNTIES UNTIL 815 AM CST... AT 714 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CREWSVILLE TO LADONIA...OR ALONG A LINE EXTENDING FROM ROCKFORD TO PHENIX CITY...MOVING NORTH AT 35 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... SMITHS STATION. BRADFORD. STEWARTVILLE. WEST CHAMBERS. RIDGE GROVE. SYLACAUGA. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN TREE LIMBS AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Local storm report, Dec 11, 8:17 AM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
817 AM CST THU DEC 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 AM NON-TSTM WND DMG OPELIKA 32.65N 85.38W
12/11/2008 LEE AL EMERGENCY MNGR
WIDESPREAD TREES DOWN WITH POWER OUTAGES. SPECIFICALLY
BRUCE AVENUE, 1ST, 6TH, 9TH AND 20TH STREETS, LAFAYETTE
PARKWAY AND HIGHWAYS 169 AND 280.
&&
SUNGERLocal storm report, Dec 11, 9:38 AM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
938 AM CST THU DEC 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM NON-TSTM WND DMG VERNON 33.76N 88.11W
12/11/2008 LAMAR AL EMERGENCY MNGR
64 TREES DOWN ACROSS LAMAR COUNTY CAUSING POWER OUTAGES
IN SULLIGENT, VERNON, MILLPORT AND KENNEDY.
&&
SUNGERLocal storm report, Dec 11, 11:51 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1151 AM CST THU DEC 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM NON-TSTM WND DMG VERNON 33.76N 88.11W
12/11/2008 LAMAR AL EMERGENCY MNGR
64 TREES DOWN ACROSS LAMAR COUNTY CAUSING POWER OUTAGES
IN SULLIGENT, VERNON, MILLPORT AND KENNEDY. ONE OF THOSE
TREES FELL ON A HOUSE IN VERNON.
&&
SUNGERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 4:01 AM CST | Winter Weather Advisory | BMX | Blount, Cherokee, Etowah, Fayette, Greene, Jefferson and 8 more | 17 hr |
| Dec 11, 8:04 AM CST | High Wind Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 116 min |
| Dec 11, 9:34 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 4 days |
| Dec 11, 9:38 AM CST | River Flood Warning | BMX | Sumter | 24 hr |
| Dec 11, 12:18 PM CST | Flash Flood Warning | BMX | Lamar | 6 hr |
| Dec 11, 5:52 PM CST | Areal Flood Advisory | BMX | Lamar | 12 hr |
Nearby
Winter Storm Warnings in Alabama, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.